MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 ART CURV SEALER 45CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 ART CURV SEALER 45CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number NSLG2C45A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: u9497x.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device and the manufacturing criteria were met prior to the release of this lot/batch.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that, during a robot-assisted total prostatectomy, the jaws became not to open after the jaws clamped the target tissue through the trocar.The jaws were opened by hand, but the device became not to clamp after the issue occurred.Gen11 was used.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 1/11/2021.Investigation summary: the device was received with no apparent damage.The device was connected to the generator and it was recognized.However, during the analysis, it was noted that the i blade did not move once the device was fired, and it was found that the i blade was damage at the articulation area.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.A probable cause of the damage to the i blade could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/19/2021.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the nslg2c45a device was received with yielding on the articulation joint.As result of this the jaws could not be opened as the i-blade did not move back or forward.The device was connected to the generator but due to the condition of device not all functional testing could be performed.The shaft cover was remove at the articulation joint area to inspect internal components and it was found the i-blade broken.This could have caused the reported issues.It should be noted that product failure is multifactorial.It is possible that this type of damage can occur after the device undergoes heavy loading.Please reference the instruction for use for more information.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.The investigation summary and codes have been updated from what was originally reported: correction medwatch.H10: corrected data = h6, h10.

Brand Name
ENSEAL G2 ART CURV SEALER 45CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key11036187
Report Number3005075853-2020-06978
Device Sequence Number1265861
Product Code GEI
UDI-Device Identifier10705036014553
UDI-Public10705036014553
Combination Product (Y/N)N
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberNSLG2C45A
Device Catalogue NumberNSLG2C45A
Device Lot NumberU9497X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer12/18/2020
02/18/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date01/11/2021
02/19/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.